MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation; therefore, we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with spinal fracture underwent kyphoplasty.Intra-op, the inflatable bone tamp(ibt) ruptured.The ibt ruptured during first inflation at a pressure below 300 psi.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: during functional analysis, it was not possible to inflate the balloon due to a hole or leak on the ibt.Visual analysis confirmed that there is a hole on the balloon.This is a radial hole on the distal peak of the balloon conclusion: based on the information provided, functional and visual analysis, the most probable root cause of the rupture of the balloon is attributed to the contact of the balloon with bone splinters during surgery.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6342645
Report Number2953769-2017-00016
Device Sequence Number1001728
Product Code HRX
UDI-Device Identifier00858196001154
UDI-Public00858196001154
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Device Lot Number0008250402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2017
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1